MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1100-080
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient brought to ir, accompanied by crna and rn, for an outpatient scheduled fistulogram with possible intervention.An angioplasty was attempted.The balloon used burst and became lodged in patient.After unsuccessful attempts were made to retrieve the balloon, the plan was for the patient to be taken to operating room to have balloon removed surgically.Patient was removed from procedure table and taken to post op.After consulting additional physicians, the decision was made to bring the patient back to ir for a different approach.The patient returned to ir accompanied by crna and rn.After changing the approach to femoral access, the balloon was retrieved using a snare.When questioning staff, it was noted that there were stents in the patient that might have snagged the balloon, however it is unclear what the root cause was.Unfortunately, due to the condition of the balloon, staff discarded the device post-op.There was no harm to the patient, and they were discharged same day.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside dr
santa clara CA 95054
MDR Report Key9752980
Report Number9752980
Device Sequence Number19499129
Product Code LIT
UDI-Device Identifier08717648154966
UDI-Public(01)08717648154966
Combination Product (Y/N)N
Initial Reporter StateMI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/20/2020
Report Date (Section F) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberB1100-080
Device Catalogue NumberB1100-080
Device Lot Number90725G1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age0 YR
Event Location Hospital
Date Report to Manufacturer02/26/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight91
Date Report Sent to FDA01/20/2020